Alert archive / Tennessee / Frost Advisories in 2011

Frost Advisory 3, NWS Morristown, TN

April 13, 20118 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this frost advisory at Apr 13, 2011, 3:20 PM EDT for 8 counties in Tennessee; 7 counties in Virginia. It took effect at Apr 14, 2011, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:20 PM EDT (19:20 UTC)
In effect from
Apr 14, 2011, 2:00 AM EDT
Expired
Apr 14, 2011, 9:00 AM EDT
In force
7 hr
Issued by
NWS Morristown, TN

Counties Carter County, TN, Greene County, TN, Hancock County, TN, Hawkins County, TN, Johnson County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 92 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WWUS74 KMRX 131920
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT WED APR 13 2011

...AREAS OF FROST EXPECTED TO DEVELOP TONIGHT...

.HIGH PRESSURE WILL PROVIDE A MAINLY CLEAR SKY AND LIGHT WINDS
TONIGHT...WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO
UPPER 30S IN MANY VALLEY LOCATIONS. AREAS OF FROST CAN BE
EXPECTED TO DEVELOP.

TNZ015>018-042>047-VAZ001-002-005-006-008-140330-
/O.NEW.KMRX.FR.Y.0003.110414T0600Z-110414T1300Z/
HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
MOUNTAIN CITY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON...ABINGDON
320 PM EDT WED APR 13 2011

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. 


* TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S IN MANY VALLEY
  LOCATIONS OVERNIGHT. THIS WILL ALLOW AREAS OF FROST TO DEVELOP. 

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$
2 follow-up statements
867 
WWUS74 KMRX 140145
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 PM EDT WED APR 13 2011

...AREAS OF FROST EXPECTED TO DEVELOP TONIGHT...

.HIGH PRESSURE WILL PROVIDE MAINLY CLEAR SKIES AND LIGHT OR CALM
WINDS OVERNIGHT...WHICH WILL ALLOW TEMPERATURES TO FALL INTO THE MID
TO UPPER 30S IN MANY VALLEY LOCATIONS. SCATTERED AREAS OF FROST
CAN BE EXPECTED TO DEVELOP DURING THE EARLY MORNING HOURS...AND
LAST TO JUST BEYOND DAYBREAK.

TNZ015>018-042>047-VAZ001-002-005-006-008-141300-
/O.CON.KMRX.FR.Y.0003.110414T0600Z-110414T1300Z/
HANCOCK-HAWKINS-SULLIVAN-JOHNSON-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
MOUNTAIN CITY...GREENEVILLE...CEDAR CREEK...JOHNSON CITY...
ERWIN...ELIZABETHTON...ROAN MOUNTAIN...JONESVILLE...WISE...
NORTON...GATE CITY...LEBANON...ABINGDON
945 PM EDT WED APR 13 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
THURSDAY...FOR SOUTHWESTERN VIRGINIA AND MOST OF NORTHEAST
TENNESSEE.  

* TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S IN MANY 
  VALLEY LOCATIONS OVERNIGHT. THIS WILL ALLOW AREAS OF FROST TO 
  DEVELOP. 

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

TG
177 
WWUS74 KMRX 140815
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
415 AM EDT THU APR 14 2011

...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE LATE FRIDAY
THROUGH EARLY SATURDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF
THE NATION FRIDAY AND FRIDAY NIGHT. THE TIGHT PRESSURE GRADIENT
AROUND THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTHERLY
WINDS ACROSS THE SOUTHERN APPALACHIANS. AS A COLD FRONT MOVES
ACROSS THE REGION EARLY SATURDAY MORNING...WINDS WILL BE WESTERLY
AND DIMINISH IN INTENSITY.


TNZ017-018-042>047-VAZ006-008-141615-
/O.NEW.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/
/O.CON.KMRX.FR.Y.0003.000000T0000Z-110414T1300Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
415 AM EDT THU APR 14 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING. 

* TIMING: THE STRONG SOUTHERLY WINDS WILL INCREASE LATE FRIDAY...
  THEN CONTINUE THROUGH EARLY SATURDAY MORNING.

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME
  LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE...SUCH AS THE 
  CAMP CREEK AREA OF GREENE COUNTY.

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND
  POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN
  HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR
  MOVED INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$

TNZ015-016-VAZ001-002-005-141300-
/O.CON.KMRX.FR.Y.0003.000000T0000Z-110414T1300Z/
HANCOCK-HAWKINS-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...JONESVILLE...
WISE...NORTON...GATE CITY
415 AM EDT THU APR 14 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S IN MANY VALLEY
  LOCATIONS EARLY THIS MORNING. THIS WILL ALLOW AREAS OF FROST TO
  DEVELOP.

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

NCZ060-061-TNZ040-041-071>074-085>087-101-102-141615-
/O.NEW.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/
CHEROKEE-CLAY-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...NEWPORT...COSBY...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...
MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN
415 AM EDT THU APR 14 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING. 

* TIMING: THE STRONG SOUTHERLY WINDS WILL INCREASE LATE FRIDAY...
  THEN CONTINUE THROUGH EARLY SATURDAY MORNING.

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME
  LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE.

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND
  POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN
  HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR
  MOVED INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 13, 3:20 PM EDT, 0 minutes earlier.

Area forecast discussion, Apr 13, 3:20 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT WED APR 13 2011

.SHORT TERM...(TONIGHT AND THURSDAY)..SURFACE HIGH PRESSURE OVER THE
AREA WILL SHIFT EAST AS UPPER RIDGE CONTINUES OVER THE REGION.
SHOULD SEE SOME HIGH CLOUDS AROUND AT TIMES...BUT STILL MAINLY CLEAR
THROUGH THE PERIOD.  TEMPS TONIGHT MAY GET LOW ENOUGH FOR SOME
FROST...ESPECIALLY NORTHERN AREAS.  WILL ISSUE A FROST ADVISORY FOR
NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA.  WILL NOT STRAY FAR FROM
MAV TEMPS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)...UPPER RIDGE SHIFTS
EAST THURSDAY NIGHT WITH WINDS ALOFT INCREASING FROM THE SOUTHEAST
AS LOW PRESSURE AT THE SURFACE AND ALOFT OVER THE SOUTHERN PLAINS
MOVES EAST TOWARD THE MS VALLEY. SKIES SHOULD BE MOSTLY CLEAR TO
PARTLY CLOUDY BUT LOWS ABOUT 10 DEGREES WARMER THAN TONIGHTS LOWS.
BIG CHANGES FRIDAY AND SATURDAY AS NEGATIVELY TILTED UPPER LOW
DEVELOPS OVER MID MS VALLEY AND MOVES SLOWLY NE INTO THE GREAT LAKES
BY SATURDAY. THE SURFACE LOW IS EXPECTED TO MOVE FROM MO FRIDAY
MORNING INTO MI BY SATURDAY AFTERNOON. STRONG WINDS ALOFT AND
DESTABILIZATION OF THE ATMOSPHERE FRIDAY AND FRIDAY NIGHT WILL CAUSE
THUNDERSTORMS TO DEVELOP OUT AHEAD OF THE FRONT WITH SEVERE
THUNDERSTORMS POSSIBLE DURING THE DAY WEST OF THE FORECAST AREA.
INCREASING MOISTURE AND INSTABILITY ACROSS THE WESTERN SECTIONS WILL
ALLOW POSSIBLE THUNDERSTORMS THERE IN THE AFTERNOON. THE BEST CHANCE
FOR SEVERE THUNDERSTORMS LOOKS LIKE FRIDAY EVENING THROUGH SATURDAY
EARLY MORNING HOURS AS A SQUALL LINE JUST AHEAD OF THE FRONT MOVES
INTO THE SOUTHERN AND WESTERN SECTIONS. AFTER THAT THE STORMS SHOULD
WEAKEN. RAIN CHANCES LINGER SATURDAY WITH WRAP AROUND COLD AIR
ADVECTION WITH SLOW MOVING UPPER LOW. COULD EVEN BE SOME THUNDER NE
IN THE AFTERNOON BUT HAVE NOT ADDED YET. SKIES MOSTLY CLOUDY
SATURDAY THEN CLEARING SATURDAY NIGHT AND MOSTLY SUNNY SUNDAY WITH
HIGH PRESSURE. MONDAY HIGH SHIFTS EAST WITH INCREASING CLOUDS BUT NO
RAIN. FRONT TO THE NORTH ACROSS OHIO VALLEY MONDAY SHIFTS A LITTLE
FARTHER SOUTH AS HIGH SHIFTS EAST. WITH INCREASED SOUTHERLY FLOW
SLIGHT CHANCE SHOWERS AND POSSIBLY A THUNDERSTORM TUESDAY AND
WEDNESDAY. NEXT COLD FRONT APPROACHES FROM WEST LATE WEDNESDAY OR
WEDNESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             45  78  52  74  55 /   0   0  10  60  90
KNOXVILLE MCGHEE TYSON AIRPORT, TN  43  75  51  73  55 /   0   0  10  40  90
OAK RIDGE, TN                       41  75  52  73  54 /   0   0  10  50  90
TRI CITIES AIRPORT, TN              34  73  43  71  49 /   0   0  10  20  90

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR THE FOLLOWING
     ZONES: HANCOCK...HAWKINS...JOHNSON...NORTHWEST CARTER...
     NORTHWEST GREENE...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SULLIVAN...UNICOI...WASHINGTON TN.

VA...FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

LDW/TD
Hazardous weather outlook, Apr 13, 10:32 AM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1032 AM EDT WED APR 13 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141430-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1032 AM EDT WED APR 13 2011 /932 AM CDT WED APR 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS FRIDAY
AND FRIDAY NIGHT PRODUCING SHOWERS AND THUNDERSTORMS AND INCREASING
SOUTH TO SOUTHEAST WINDS. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE CUMBERLAND PLATEAU AND THE SOUTHERN HALF
OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA DURING THE AFTERNOON
AND OVERNIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT BUT LARGE
HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE TIMING OF THE
SYSTEM IS STILL IN QUESTION WHICH WILL AFFECT THE INTENSITY OF THE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY AFTERNOON AND OVERNIGHT.

TD

Nearby

Frost Advisories in Tennessee, 2011Frost Advisories in Virginia, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.